Idaho, 2011Heavy Snow in Idaho, November 30, 2011
November 30, 2011 · NWS PIH · 1 event in 1 county or zone
Snow behind a cold front brought widespread 2 to 4 inch snow amounts to the Snake River Plain with multiple automobile accidents on interstate 15. One rollover occurred in Fort Hall and another rollover occurred in Pocatello just south of the Pocatello Creek southbound on ramp.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow behind a cold front brought widespread 2 to 4 inch snow amounts to the Snake River Plain with multiple automobile accidents on interstate 15. One rollover occurred in Fort Hall and another rollover occurred in Pocatello just south of the Pocatello Creek southbound on ramp.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Nov 30, 8:35 AM MST, 25 minutes earlier.
Area forecast discussion, Nov 30, 8:35 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
835 AM MST WED NOV 30 2011
.SHORT TERM...TODAY THROUGH FRI NIGHT. QUICK UPDATE THIS MORNING AS
THE 12Z NAM LOOKS A LITTLE MORE DEFINITIVE ABOUT A QUICK MOVING AREA
OF CONVERGENCE WORKING DOWN THE VALLEY AROUND MID-DAY TODAY AS THE
SURFACE FLOW TURNS NORTHERLY. THUS ADJUSTED PROBABILITY OF PRECIP
AND WATER /SNOW TOTALS TO ALIGN WITH CURRENT THINKING. NOT A DRASTIC
CHANGE BUT IT DOES FAVOR ABOUT AN INCH MAYBE 2 OF ACCUMULATION ALONG
THE SE HIGHLANDS/SNAKE PLAIN INTERFACE TODAY. NORTH FLOW WILL BRING
QUICK DRYING TONIGHT. WILL TAKE A LOOK AT PATCHES OF FOG IS NORMALLY
SUSPECT AREAS WITH THE AFTERNOON PACKAGE. SEE PREVIOUS DISCUSSION
BELOW. HUSTON
WINTER STORM IS ON TRACK TO MOVE INTO THE FORECAST AREA THIS
MORNING. STRONGEST WIND/JET STREAK ALOFT APPEARS ON A TRAJECTORY TO
MISS THIS FORECAST AREA AND SO THE TREND TOWARDS WEAKER...BUT STILL
BREEZY TO WINDY...WIND CONDITIONS. IN FACT THE NAM-12 HAS STRONGER
WINDS TONIGHT IN THE DOWNSLOPE/NORTHERLY WIND PATTERN...MOSTLY IN
THE OUTLET ZONES FOR THE BIG/LITTLE WOOD/LOST RIVER BASINS. WACHTER
WIND SCHEME INDICATES THAT NEED FOR A WIND ADVISORY IS LOW. MAIN
PROBLEMS ARE LACK OF STRONG 500MB WIND FLOW TONIGHT AND WIND FLOW
COMING FROM A DIRECTION THAT DOES NOT NORMALLY PRODUCE WIDESPREAD
STRONG WINDS...NORTHERLY. ALSO...THIS IS A NIGHTTIME EVENT.
HOWEVER...STRENGTHS ARE STRONG COLD AIR ADVECTION...STRONG 700MB
WIND FLOW...AND STRONG MSLP GRADIENT. WILL ALLOW ONCOMING SHIFT TO
HAVE ONE MORE LOOK AS WIND ADVISORY WILL MORE LIKELY NOT BE NEEDED.
SNOWFALL AMOUNTS CONTINUE TO BE LIGHT AND WILL BE DIFFICULT TO
MEASURE AS CONDITIONS WILL BE BREEZY TO WINDY...EVEN IF A WIND
ADVISORY IS NOT NEEDED. EVEN IN THE MOUNTAINS VERY FEW AREAS HAVE
ACCUMULATIONS OVER 5 INCHES. ALSO...AFTER THE CLOUDS DEPART AND THE
ARCTIC AIR SETTLES IN...OVERNIGHT LOWS THU NIGHT WILL BE VERY COLD
UNDER THE CLEAR SKIES. EXPECT SOME FOG OR STRATUS...BUT DOES DEPEND
ON HOW MUCH PRECIPITATION IS LEFT ON THE GROUND SO HAVE ONLY ADDED
PATCHY WORDING FOR THU NIGHT. WINDS APPEAR TO SETTLE DOWN BY THU
MORNING. A WEAK TROUGH FRI NIGHT MAY BRING IN CLOUDS...MAINLY IN THE
NORTHERN HALF OF THE FORECAST AREA...THAT MAY KEEP OVERNIGHT LOWS
MORE MILD ON THAT NIGHT. THIS TROUGH APPEARS TO DEVELOP LITTLE MORE
THAN CLOUD COVER...WITH VERY LITTLE THREAT OF PRECIPITATION
ACCUMULATION. MESSICK
.LONG TERM...SATURDAY THROUGH WEDNESDAY. UPPER RIDGE IS EXPECTED
TO BE ANCHORED OFF THE PACIFIC COAST. THIS WILL PRODUCE A
NORTHERLY FLOW OVER THE AREA...POSSIBLY BRINGING COLDEST TEMPS OF
THE SEASON THUS FAR. HAVE LOWERED TEMPS IN THE EXTENDED TO BETTER
MATCH GUIDANCE. NO SIGNIFICANT WEATHER MAKING SYSTEMS EXPECTED AT
THIS TIME...LOOKS MAINLY DRY. VALLE
&&
.AVIATION...FRONT WILL MOVE THROUGH THE AREA TODAY. EXPECT AREAS OF
RAIN AND SNOW...MAINLY FOR THE MOUNTAINS AND HIGHLANDS. SNAKE PLAIN
TAF SITES WILL LIKELY SEE LOW IFR/MVFR CEILINGS DUE TO UPSLOPE FLOW.
BRISK CONDITIONS LIKELY FOR SNAKE PLAIN AS WELL. VALLE
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Nov 30, 5:03 AM MST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
503 AM MST WED NOV 30 2011
IDZ017>025-031-032-011215-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
503 AM MST WED NOV 30 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LIGHT
SNOW WILL DEVELOP IN CENTRAL IDAHO AND SPREAD TO THE SOUTH AND
EAST DURING THE DAY. GUSTY WESTERLY WIND WILL SHIFT TO NORTHERLY
WIND DURING THE MID-AFTERNOON AND INCREASE TO 20 TO 30 MPH WITH
HIGHER GUSTS. THE WINDY CONDITIONS WILL CONTINUE INTO THE EVENING.
STORM TOTAL SNOW ACCUMULATION SHOULD BE LESS THAN AN INCH IN THE
EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN...AND 1 TO 3 INCHES IN
MOST MOUNTAIN LOCATIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. VERY COLD
AIR WILL MOVE IN FROM THE NORTH...PLUNGING OVERNIGHT LOWS THURSDAY
NIGHT TO THE SINGLE DIGITS IN THE UPPER SNAKE RIVER PLAIN...AROUND
10 DEGREES IN THE LOWER SNAKE RIVER PLAIN...AND IN THE LOWER TEENS
IN THE EASTERN MAGIC VALLEY. IN TETON BASIN AND OTHER ALPINE
BASINS...OVERNIGHT LOWS WILL BE BELOW ZERO. THE COLD AIR WILL
SLOWLY MODERATE...BUT NOT APPROACH NORMAL TEMPERATURES UNTIL
MONDAY AT THE EARLIEST.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
MESSICK
Heavy Snow, Lower Snake River Plain
- When
- November 30, 9:00 AM MST to 2:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Property damage
- $6,000
- Reported by
- Newspaper
Snow behind a cold front brought widespread 2 to 4 inch snow amounts to the Lower Snake River Plain with multiple automobile accidents on interstate 15. One rollover occurred in Fort Hall and another rollover occurred in Pocatello just south of the Pocatello Creek southbound on ramp. Multiple weather related accidents were reported in Blackfoot as well.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in California, November 30, 20111 death · $328,000 · 61 kt wind · 9 events
- High Wind and Strong Wind in Nevada, November 30, 2011$560,000 · 58 kt wind · 5 events
- High Wind in California, November 30, 2011$111,000 · 87 kt wind · 4 events
- Flooding in Ohio, November 30, 2011$52,000 · 2 events
- Flood in New Hampshire, November 30, 2011$50,000 · 1 event
- Winter Weather in Montana, November 30, 201110 events
- Winter Storm in Wyoming, November 30, 20118 events
- Winter Storm in Montana, November 30, 20114 events
- Blizzard and Winter Storm in Wyoming, November 30, 20114 events
- High Wind in Wyoming, November 30, 201166 kt wind · 3 events
- Winter Storm and Winter Weather in Utah, November 30, 20112 events
- Winter Storm in Montana, November 30, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354176.